Heavy Rain, Flagler
- When
- September 2, 2:50 PM EST to 3:10 PM EST
- Where
- Flagler County, Flagler Beach
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
22 inches of rainfall within 20 minutes.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Spotter measured 1.22 inches of rainfall within 20 minutes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 2, 1:10 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EDT SAT SEP 2 2006 .SHORT TERM...MSAS ANALYSIS INDICATES A VERY BROAD AREA OF LOW PRESSURE AT THE SURFACE FROM THE NORTHERN GULF COAST THROUGH THE PANHANDLE AND ACROSS THE REMAINDER OF NORTH FLORIDA. SOUTH OF THE LOW...A MOIST LOW LEVEL SOUTHWEST FLOW IS ALLOWING GENERALLY LOW TOPPED CONVECTION TO PROGRESS THROUGH MUCH OF THE SOUTHERN PORTIONS OF THE FORECAST AREA. NORTH OF THIS...CONVECTION BEGINNING TO FIRE ALONG THE I-10 CORRIDOR BUT HAS BEEN VERY ISOLATED THUS FAR DUE TO THE ABUNDANT DRY AIR IN PLACE ABOVE 500 MB EVIDENCED BY WATER VAPOR. IN FACT...LONE SHOWER ALONG I-10 CORRIDOR HAS BEEN ALONG THE COASTAL COUNTIES WHERE MID LEVEL MOISTURE INCREASES RAPIDLY. FOR THE REMAINDER OF THIS EVENING...PREVIOUS UPDATE OF GRIDS LOOKS TO CARRY US THROUGH THE NIGHTTIME HOURS JUST FINE WITH LOW END SCATTERED POPS OVER SOUTHERN SECTIONS AND ALONG THE COAST WITH A SEPARATE AREA OVER THE GEORGIA ZONES LATE WHERE NAM12 INDICATES GOOD CONVERGENCE ZONE INTERACTING WITH AN UPPER LEVEL DISTURBANCE. FOR THE REMAINDER OF THE WEEKEND...THE MODELS SHOW AN INVERTED TROUGH OR WAVE MOVING THROUGH THE SOUTHERN FLORIDA AREA WHICH WILL ACT TO INCREASE LOW LEVEL MOISTURE FOR OUR SOUTHERN SECTIONS. WILL STILL HAVE A MID LEVEL VORTICITY AXIS WHICH WILL AID IN STORM DEVELOPMENT FOR AREAS TO ITS EAST WHILE NORTH OF THIS FEATURE CONTINUED DRY AIR ALOFT SHOULD LIMIT STORM COVERAGE. WILL CARRY CHANCE POPS TO THE SOUTH (GENERALLY 40% TO 50%) WITH A RAPID DECREASE TOWARD THE GEORGIA ZONES WHERE GRIDS WILL SHOW ISOLATED AT BEST. SEABREEZE PENETRATION SHOULD KEEP HIGHEST POPS GENERALLY WEST OF THE INTERSTATE 95 CORRIDOR. THROUGH EARLY NEXT WEEK...UPPER SHEAR AXIS RETROGRADES A BIT ON MONDAY AND A SLIGHTLY INCREASED EASTERLY COMPONENT SHIFTS FOCUS A BIT FURTHER INLAND ALTHOUGH WILL CARRY CHANCE POPS FOR MOST AREAS. MORE SIGNIFICANT TROUGH MOVING THROUGH THE MIDWEST ALLOWS FOR SOME HEIGHT FALLS OVER OUR AREA BY TUE AFTERNOON. WE WILL BE BACK TO AN ENHANCED WESTERLY COMPONENT FAVORING THE EAST COAST FOR LATE DAY CONVECTION. THERE WILL BE PIECES OF ENERGY ROTATING AROUND THE BASE OF UPPER TROUGH AND WITH PWATS INCREASING TO 1.8 TO 1.9...AN INCREASE IN POPS SEEMS WARRANTED. WILL STILL NEED TO WATCH FOR PERSISTENT MID LAYER DRY SLOT WHICH HAS LIMITED CONVECTION ALL SUMMER AND MAY DO SO AGAIN...ESPECIALLY OVER THE SUWANNEE VALLEY IF MODELS ARE CORRECT. .LONG TERM...MAIN CHANGE AMONG THE LONG TERM MODEL SUITES HAS BEEN TO SLOW FRONTAL PROGRESSION THROUGH THE AREA. GFS MORE OR LESS STALLS BOUNDARY RIGHT OVER THE AREA AND WILL NEED TO KEEP LOW END SCATTERED POPS THROUGH MOST OF THE REMAINING FORECAST PERIOD. && .MARINE...WINDS IN OFFSHORE WATERS ARE STILL FROM THE SW AND S AT 5 KT OR LESS WHILE NEARSHORE WATERS ARE SHOWING THE E COAST SEA BREEZE UNDERWAY. LEANED TOWARD THE NAM INITIALLY WHICH SHOWS A SE FLOW AROUND 10-15 KT THIS EVENING AND THEN VEERS OVERNIGHT. LOW LEVEL TROUGHING WILL REMAIN OVER THE SE STATES OVER THE NEXT FEW DAYS WHILE HIGH PRES RIDGE WILL STAY Q-STNRY TO OUR E AND S. LITTLE OVERALL CHANGE IN THE WIND FIELD AND SEAS MAINLY IN THE 2-4 FT RANGE. WAVE-WATCH INDICATES SOME INCREASE IN SWELL BY MID-WEEK BUT ONLY AROUND 2 FEET FROM THE NE. && .AVIATION...HAVE CONTINUED WITH VCTS FOR MOST TAF SITES WITH TEMPO SHRA FOR GNV AS SOME ISOLD TO SCT SHOWER ACTIVITY IS LINED UP ALONG 240-250 DEG...HEADING TOWARD THE SITE. WILL MONITOR OTHER SITES FOR POSSIBLE TEMPO SHRA/TSRA THIS AFTN. OTHERWISE...FOG TOOLS FOR TONIGHT SHOW POSSIBLE MVFR CONDS MAINLY INLAND AREAS SO INSERTED TEMPO GROUPS FOR GNV AND JAX. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 92 71 91 / 30 20 20 40 SSI 75 90 74 88 / 20 20 10 40 JAX 73 91 73 89 / 30 30 20 50 SGJ 74 89 74 88 / 30 30 20 50 GNV 71 91 71 90 / 20 40 30 50 OCF 72 91 72 90 / 20 50 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...DEESE MARINE/FIRE WX/AVIATION...SHASHY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1105 AM EDT SAT SEP 2 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1105 AM EDT SAT SEP 2 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REMAINDER OF TODAY AND TONIGHT... A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON MAINLY INLAND AREAS BETWEEN INTERSTATES 95 AND 75 OF FLORIDA AND ALONG AND NORTH OF A DOUGLAS TO BRUNSWICK LINE IN GEORGIA. STRONG WINDS AND INTENSE LIGHTNING ARE THE MAIN THREATS. PATCHY FOG WILL BE POSSIBLE ONCE AGAIN TONIGHT WITH VISIBILITY REDUCTIONS RESIDING IN THE 1 TO 3 MILE RANGE GENERALLY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/JTD
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531795.